AHP Recalls Heparin Sodium Vial Products
American Health Packaging (AHP), a subsidiary of AmerisourceBergen Corporation (NYSE:ABC), today announced a voluntary recall of 1,421 units (25 vials per unit) of 10000 USP units/ml heparin sodium injection 1ml vials as part of the broader February 29, 2008 recall of Heparin products made by Baxter Healthcare Corporation. The vials were manufactured by Baxter and then placed by AHP into individually labeled bags for use in pharmacy automation equipment. The AHP packages where sold to five hospitals in Georgia and California, all of whom were notified of the recall earlier this month. Baxter Healthcare will reimburse AHP for the recalled product.
The recalled products are APS HEPARIN 10MU/ML (10000 USP units/ml) 1ml SDV 25UD (bag) NDC # 00641-0410-25, lot numbers 074155, 073089, 073391, 073613, 070095A, 073712, 072907, 073454, 070095D and APS HEPARIN SDV 10MU (10000 USP units/ml) 1ml 25UD (box and rod) NDC # 00641-0410-25, lot numbers 070095B, 070095C, 068286, 067755. AHP instructed customers to return any and all of these product lots remaining in inventory.
This recall was initiated due to the Baxter Healthcare's recall which stated, "...voluntary recall of Heparin Sodium Injection to include all lots of single and multi-dose vial products, due to an increase in reports of adverse patient reactions including abdominal pain, burning sensation, chest pain, diarrhea, dizziness, drug ineffectiveness, dyspepsia, dyspnia, erythema, flushing, headache, hyperhidrosis, hypoesthesia, hypotension, including profound and refractory hypotension, increased lacrimation, loss of consciousness, malaise, nausea, pallor, palpitations, paresthesia, paresthesia (oral), pharyngeal adema, restlessness, vomiting/retching, stomach discomfort, tachycardia, thirst, trismus, and unresponsiveness to stimuli. The reports of profound and refractory hypotension usually occur with the first few minutes of bolus administration."